Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2006, 2:58 PM EDT for Washington County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 22, 2006, 3:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Washington County, OH
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 221858 SVRRLX OHC167-221930- /O.NEW.KRLX.SV.W.0113.060622T1858Z-060622T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 258 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST OHIO * UNTIL 330 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW MATAMORAS...OR ABOUT 6 MILES WEST OF SISTERSVILLE...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MATAMORAS AND NEW MATAMORAS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3966 8120 3948 8123 3946 8113 3964 8084 $$ 09
1 follow-up statement
000 WWUS51 KRLX 221922 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 322 PM EDT THU JUN 22 2006 OHC167-221932- /O.EXP.KRLX.SV.W.0113.000000T0000Z-060622T1930Z/ WASHINGTON OH- 322 PM EDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT 330 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHEAST OHIO AND WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3966 8120 3948 8123 3946 8113 3964 8084 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:58 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 2:58 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 258 PM EDT THU JUN 22 2006 .SHORT TERM /REST OF TONIGHT THROUGH FRIDAY/... GOOD DIVERGENCE ALOFT THIS AFTERNOON WILL KEEP THE THUNDERSTORMS GOING IN THE NW PORTION OF THE CWA UNTIL SUNSET. NE ORIENTATION OF THE FLOW ALOFT SHOULD PUSH THE DIVERGENCE AREA TO THE NE THIS EVENING. FRONTAL BOUNDARY WILL PUSH SE LATER TONIGHT AS WAVE MOVES THROUGH FLOW. BUT...IT WILL TAKE SECOND STRONGER WAVE TO PUSH THE FRONT SOUTH FRIDAY NIGHT INTO SATURDAY. THIS WILL MEAN THE FRONT WILL BE IN THE VICINITY OF THE OHIO RIVER THROUGH THE DAY FRIDAY. EXACT LOCATION OF FRONT WILL MAKE TEMPERATURE FORECAST TRICKY. HAVE KEPT LOW TEMPS UP TONIGHT OHIO RIVER WEST BUT EXPECT FEW CLOUDS EAST. MAX TEMP FORECAST FOR FRIDAY HAVE HELD DOWN TEMPS OHIO RIVER WEST WITH CLOUDS AND PCPN. IN WEST VIRGINIA HAVE PUSHED THE MAX TEMPS IN SW TO NEAR 90. && .AVIATION... EXPECT CIGS TO REMAIN IN VFR EXCEPT BRIEF MVFR IN THUNDERSTORMS. WITH CONTINUING DRY CONDITIONS AND THE FOCUS OF THE UPPER DIVERGENCE GUIDING THE THUNDERSTORMS TO THE NORTH OF OUR CWA...DO NOT EXPECT MUCH IN THE WAY OF FOG PROBLEMS. NEW TAFS WILL BETTER FOCUS ON FOG TONIGHT AFTER WE SEE WHERE RAIN DOES OCCUR. && .PREV DISCUSSION... /ISSUED 620 AM EDT THU JUN 22 2006/ AVIATION... A LINE OF CONVECTION HAS FORMED ACROSS CENTRAL OHIO...EASTWARD THROUGH THE SOUTHERN PANHANDLE OF WEST VIRGINIA. THIS LINE IS AFFECTING THE EXTREME NORTHERN FRINGE OF OUR CWA...WITH SOME SOUTHERN PUSH ESPECIALLY ACROSS THE NE AREAS. AS A RESULT...HAVE ADDED THUNDERSTORMS TO OUR NORTHERN TIER SITES OF PKB (FOR THE FIRST COUPLE OF HOURS)...AND CKB AND EKN FOR A FEW HOURS THIS MORNING. THESE STORMS SEEM TO BE GOING AROUND PKB...SO A TEMPO GROUP SEEMS REASONABLE THERE. THE SOUTHERN SURGE IS THANKS TO AN OUTFLOW BOUNDARY THE BEGAN TO SLIDE SOUTH A COUPLE OF HOURS AGO. THIS NORTHERN TIER OF COUNTIES WILL REMAIN THE PRIME AREA FOR SHOWERS AND THUNDERSTORMS WITH FRONTS AND OUTFLOW BOUNDARIES NEAR THAT AREA. OVERNIGHT TONIGHT STILL REMAINS THE BEST CHANCE FOR WIDESPREAD CONVECTION AS THE COLD FRONT NEARS. AS A RESULT...HAVE LOWERED VIS WITH FOG AND HAVE THUNDERSTORMS IN THE FORECAST. INCLUDED THE MENTION OF THUNDERSTORMS FOR NORTHERN SITES...AT AT THE VERY LEAST CB FOR THE REST...AS THEY WILL BE FURTHER AWAY FROM THE INTRUDING FRONT. PREV DISCUSSION... /ISSUED 336 AM EDT THU JUN 22 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... FRONTS REMAIN TO OUR NORTHWEST...LEAVING US IN THE WARM SECTOR STILL. CLOSEST TO THE FRONT...SE OHIO AND N AND W WEST VIRGINIA WILL SEE THE BEST CHANCE OF MORNING AND AFTERNOON CONVECTION TODAY. OTHERWISE...SIMILAR TO YESTERDAY AFTERNOON...MUCH OF THE REMAINDER OF THE CWA SHOULD EXPERIENCE OFF AND ON HIGH CLOUDS FOR THE MOST PART. STILL WE ARE IN A MOIST AND UNSTABLE ENVIRONMENT...SO A ROUGE POP UP SHOWER OR THUNDERSTORM WILL NOT BE OUT OF THE QUESTION LATER TODAY. TEMPERATURE WISE TODAY...MODELS ARE PRETTY CONSISTENT...SO HAVE NOT DEVIATED MUCH. STILL HAVE GONE A COUPLE DEGREES COOLER ACROSS SE OHIO...WHERE MORE CLOUDS SHOULD PERSIST TODAY. THE FRONT WILL SLIDE SOUTHEASTWARD OVER CENTRAL AND SOUTHERN OHIO...OVERNIGHT TONIGHT...GIVING SE OHIO AND NW WEST VIRGINIA A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE INCREASED POPS TO LIKELY AS A RESULT ACROSS THAT AREA. IN FACT...OVERNIGHT TONIGHT WILL BE THE BEST CHANCE FOR THE ENTIRE FORECAST AREA TO RECEIVE SOME MUCH NEEDED RAIN. LONG TERM /FRIDAY THROUGH WEDNESDAY/... ON FRIDAY...STATIONARY FRONTAL BOUNDARY ORIENTED FROM THE CENTRAL APPALACHIAN...SOUTHWEST ACROSS KY WILL REMAIN STATIONARY. A SECONDARY COLD FRONT WILL MEET AND FUSE WITH STATIONARY BOUNDARY OVER THE AREA PROVIDING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH FRI NIGHT. RAINFALL ACCUMULATIONS ON FRI WILL RANGE FROM AROUND ONE INCH ACROSS THE NORTH...TO NEAR HALF AN INCH ACROSS THE SOUTH. THE REMAINDER BOUNDARY WILL REMAIN QUASI STATIONARY ACROSS WV FROM NORTH TO SOUTH CONTINUING WITH CHANCES OF SHOWERS AND THUNDERSTORMS FRI NIGHT THRU AT LEAST LATE SUN. NAM/WRF SHOW CAPE MAX VALUES OF +3000 J/KG AND GOOD BL CONVERGENCE ACROSS THE SOUTH SECTIONS FRI AFTERNOON AND EVENING. HOWEVER...FOLLOWED HPC QPF FOR PRECIP AMOUNTS THRU THE WEEKEND. MAV WAS CHOSEN AS LIE IN BETWEEN OF FWC AND MET NUMBERS FOR MAX AND MIN TEMPS FRI THRU SAT NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...AAR AVIATION...AAR
Hazardous weather outlook, Jun 22, 4:00 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT THU JUN 22 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-221000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 400 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WITH A FRONTAL BOUNDARY TO OUR NORTH...WE CONTINUE TO BE ON THE WARM AND UNSTABLE SIDE. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OHIO AND EXTREME NORTHWESTERN PORTIONS OF WEST VIRGINIA. TONIGHT...A COLD FRONT WILL BEGIN TO SLIDE SOUTHEASTWARD INTO OUR REGION...BRINGING A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER COLD FRONT WILL STILL BE POSITIONED TO OUR NORTHWEST ON FRIDAY...ALSO SLOWLY PROGRESSING TOWARDS THE CENTRAL APPALACHIANS. THIS ONE WILL NOT BE ABLE TO MAKE IT TOO FAR SOUTH...POSSIBLY JUST TO OUR SOUTH OF WEST VIRGINIA BY SATURDAY...AND REMAIN THERE THROUGH THE WEEKEND...AND EARLY NEXT WEEK. THIS WILL KEEP A GOOD CHANCE OF SHOWERS AND STRONG THUNDERSTORMS NEAR THE AREA INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.
In the hours before
Local storm report, Jun 22, 1:15 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 11 W MCARTHUR 39.25N 82.68W
06/22/2006 E1.00 INCH VINTON OH LAW ENFORCEMENT
NEAR RATCLIFFBURG ALONG RT. 671 AND 50.
&&
PMGLocal storm report, Jun 22, 2:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
223 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 4 NW STOCKPORT 39.59N 81.85W
06/22/2006 E1.75 INCH MORGAN OH POST OFFICE
NEAR PENNSVILLE.
&&
PMGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:45 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 60 min |
| Jun 22, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 51 min |
| Jun 22, 2:42 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 33 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 30 min |
| Jun 22, 5:15 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 30 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 24 min |
| Jun 22, 5:56 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.